Jump to content
CrazyBoards.org

Help with Prozac


Recommended Posts

Help please I've been on pretty much all ssris/snris out there except prozac.  Finally about a month ago i was put on 20mg of prozac for a week and bumped up to 40mg 2 weeks ago , within the last week i've  had  severe anxiety which lasts approximately 11 hours  after waking up and finally is at rest after 2 doses of 2mg's of ativan approximately  5 hours apart. Is this normal for prozac to do this? I spoke to my psyc today and he wants me to bump the prozac up to 60mg daily. I'm kind of worried about bumping the dosage up since i was fine at 20 mg. thanks for any input in advance

  • Like 1
Link to comment
Share on other sites

It's fairly common to experience increased anxiety when starting an SSRI.....However, for most people, this start up side effect usually gets better with time.

Before starting the Prozac, did you and your pdoc discuss what your target dose might be?...The max recommended dose  of Prozac is 80mg, if I remember correctly.

I would suggest talking to your doc about why he wants to go to the higher dosages, and about your increased anxiety........Are you on any other meds besides the Prozac and Ativan?

If you feel comfortable sharing your diagnosis with us, that might be helpful, too.

Edited by CrazyRedhead
Link to comment
Share on other sites

Diagnosed with major depression. It's been a battle for about 3 years and nothing has worked so far, thats why he decided to go with prozac. We never discussed a target dose kinda flying blind he believes that the anxiety should go away with the increased dosage?  i'm not buying it! i was thinking I should go back to 20mg and give that a chance?  Sometimes i feel as if hes just throwing whatever at me and seeing how i react

As of now im on 40mg prozac and 2mg of ativan twice a day

Link to comment
Share on other sites

I've been on Prozac for several years. I started at 10 mg, then 20 mg for months, and then 40 mg for a long time (don't remember how long but maybe a year?). Then my dose was bumped up to 60 mg due to breakthrough depression, stayed on that for a few months, then to 80. It took me at least a month to fully adjust to each dose and for the startup anxiety to go away.

Link to comment
Share on other sites

2 minutes ago, argh said:

Ice is right. You may want a second opinion

I've gotten second opinions after failing on lots of meds regardless of how competent the doc seemed to be just cuz it seemed like an indication that it might be time for a new perspective .... So that combined with you having doubts about the doc makes me think it's worth consideration to hear some other perspectives 

Link to comment
Share on other sites

16 minutes ago, mike218 said:

One week later at 20mg and no better? Still have a lot of anxiety in the morning. I’m 5 weeks in should I hold out a little longer And see if it gets better or should I just ask for a different medication?

Many people do just fine on 20. I know that was the highest I could ever tolerate on Prozac. I third getting another opinion. 

  • Like 1
Link to comment
Share on other sites

I had the EXACT same reaction to Prozac. It was so activating for me. Each dose was unbearable and i had to cope with xanax several times a day. Actually, ended up being the best medication for my depression, anxiety and OCD. It pooped out on me after a year. I should have just had something added to it, instead of weaning myself off.  It does get better, and yes, my doctor went up very fast on my doses. Unfortunately, now I'm trying all different cocktails of meds. I should have just stayed on the Prozac. It was the one drug that i gained 35 pounds on!  It kept creeping up on me, so i went off it. That was the worst mistake of my life!

 

Keep plugging along if you can. My doctor just added buspar today. I hope it gives the Effexor the boost that it needs. I am always so anxious and depressed.

Link to comment
Share on other sites

  • 2 months later...

Well I’ve been on PRISTIQ for almost 3 months at 25 mg with no change, still feeling like crap in morning panicked, doom and gloom and for some reason I feel guilty 🤷🏻‍♂️  I tried 50mg for about a week and it made me feel worse. Should I just try to stick it out with 50mg or switch to viibryd? That and Paxil are the only ones I haven’t tried?? 

Link to comment
Share on other sites

What does your doc recommend, about the ideal dosage range? 3 months is a long time, plenty of time to get used to the 25mg, but seems the side effects of anxiety have not gone away? I think Viibryd is much more stimulating...Paxil I hear is good for anxiety, but I've never personally tried it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...